A young woman was treated with topical and oral steroids for sarcoidosis manifested by systemic symptoms, involvement of the respiratory and musculoskeletal systems, and anterior uveitis. Her symptoms, ocular findings, pulmonary function, and serum angiotensin-converting enzyme level all improved in response to therapy. After tapering the steroid dosage retinal perivasculitis developed associated with a small but significant elevation of the serum angiotensin-converting enzyme level. Increasing the dosage of oral steroids resulted in prompt resolution of her retinal findings but no change in the level of the serum angiotensin-converting enzyme. This suggests that changes in the serum angiotensin-converted enzyme level may not parallel the course of ocular sarcoidosis limited to the posterior segment.
|Original language||English (US)|
|Number of pages||4|
|Journal||Annals of Ophthalmology|
|State||Published - Jan 1 1983|
ASJC Scopus subject areas